Alert archive / Ohio / Lake Effect Snow Advisories in 2012
Lake Effect Snow Advisory 4, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow advisory at Nov 23, 2012, 3:25 PM EST for 5 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Nov 23, 2012, 6:00 PM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2012, 3:25 PM EST (20:25 UTC)
- In effect from
- Nov 23, 2012, 6:00 PM EST
- Expired
- Nov 24, 2012, 8:45 PM EST
- In force
- 27 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346 WWUS41 KCLE 232025 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 325 PM EST FRI NOV 23 2012 ...FIRST SIGNIFICANT LAKE EFFECT SNOW EVENT OF THE SEASON... .A STRONG COLD FRONT MOVED EAST OF THE AREA AND USHERED IN MUCH COLDER AIR TO THE REGION. A TROUGH OF LOW PRESSURE WILL MOVE SOUTHEAST THIS EVENING AND BRING WITH IT SOME LIGHT SNOW. ONCE THE TROUGH MOVES SOUTHEAST OF THE AREA...WINDS ALOFT WILL BECOME WELL ALIGNED TO PRODUCE THE FIRST SIGNIFICANT LAKE EFFECT SNOW OF THE SEASON. OHZ011>014-023-089-PAZ001>003-240430- /O.NEW.KCLE.LE.Y.0004.121123T2300Z-121125T1200Z/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE 325 PM EST FRI NOV 23 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED TONIGHT WITH AN ADDITIONAL ACCUMULATION OF 2 TO 4 INCHES EXPECTED TOMORROW. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES IS POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. THERE IS THE POSSIBILITY THAT SOME OF THE HIGHER ELEVATIONS COULD SEE LOCALLY HIGHER AMOUNTS. * TIMING...LIGHT SNOW IS EXPECTED WITH A TROUGH OF LOW PRESSURE THIS EVENING AND THEN THE HEAVIER SNOW IS EXPECTED TO OCCUR LATE THIS EVENING AND CONTINUE THROUGH SATURDAY EVENING. THE SNOW SHOULD BEGIN TO TAPER OFF SUNDAY MORNING. * WINDS...WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED. * IMPACTS...THE EXPECTED SNOWFALL AND GUSTY WINDS WILL LIKELY MAKE TRAVEL DIFFICULT LATE TONIGHT INTO SATURDAY EVENING. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING THIS EVENING AND UNTREATED ROADS WILL LIKELY BECOME SLIPPERY. MOTORISTS ARE URGED TO USE CAUTION TRAVELING DURING THIS TIME PERIOD SINCE THIS IS THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S NEAR LAKE ERIE AND MIDDLE TO UPPER 20S INLAND OVERNIGHT. HIGHS ON SATURDAY WILL BE IN THE LOWER TO MIDDLE 30S FOLLOWED BY LOWS IN THE LOWER TO MIDDLE 20S SATURDAY NIGHT. * VISIBILITIES...THE GUSTY WINDS AND MODERATE SNOW IN THE HEAVIEST SNOW BANDS WILL CAUSE VISIBILITIES TO DROP TO A QUARTER MILE OR LESS AT TIMES OVERNIGHT INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR FURTHER DETAILS OR UPDATES. && $$ LOMBARDY
5 follow-up statements
893 WWUS41 KCLE 240235 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 935 PM EST FRI NOV 23 2012 OHZ011>014-023-089-PAZ001>003-241045- /O.CON.KCLE.LE.Y.0004.000000T0000Z-121125T1200Z/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE 935 PM EST FRI NOV 23 2012 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED TONIGHT WITH AN ADDITIONAL ACCUMULATION OF 2 TO 4 INCHES EXPECTED TOMORROW. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES IS POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. THERE IS THE POSSIBILITY THAT SOME OF THE HIGHER ELEVATIONS COULD SEE LOCALLY HIGHER AMOUNTS. * TIMING...CONTINUING THROUGH SATURDAY WITH GRADUAL TAPERING OFF SATURDAY NIGHT INTO DAYBREAK SUNDAY. * WINDS...WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED...ESPECIALLY NEAR LAKE ERIE. * IMPACTS...TRAVEL MAY BE LOCALLY DIFFICULT LATE TONIGHT INTO SATURDAY EVENING. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING THIS EVENING AND UNTREATED ROADS WILL LIKELY BECOME SLIPPERY. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S ALONG LAKE ERIE AND 26 TO 29 INLAND OVERNIGHT. HIGHS ON SATURDAY WILL BE IN THE LOWER TO MIDDLE 30S FOLLOWED BY LOWS IN THE LOWER TO MIDDLE 20S SATURDAY NIGHT. * VISIBILITIES...THE GUSTY WINDS AND MODERATE SNOW IN THE HEAVIEST SNOW BANDS MAY CAUSE VISIBILITIES TO DROP TO A QUARTER MILE OR LESS AT TIMES OVERNIGHT INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR FURTHER DETAILS OR UPDATES. && $$
712 WWUS41 KCLE 240925 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 425 AM EST SAT NOV 24 2012 OHZ011>014-023-089-241730- /O.EXT.KCLE.LE.Y.0004.000000T0000Z-121125T0300Z/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL- ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...WARREN...ASHTABULA 425 AM EST SAT NOV 24 2012 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * ACCUMULATIONS...LAKE EFFECT SNOW SHOWERS WILL ACCUMULATE 1 TO 3 INCHES IN MOST AREAS TODAY WITH 4 INCHES WHERE THE HEAVIER SNOW SHOWERS OCCUR OR WHERE SNOW SHOWERS PERSIST. * TIMING...THE SNOW SHOWERS WILL TAPER TO FLURRIES BY EARLY TONIGHT. * WINDS...WEST TO NORTHWEST 10 TO 20 MPH TODAY. GUSTS TO 30 MPH POSSIBLE...MAINLY NEAR THE LAKE ERIE LAKE SHORE. * IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED DURING HEAVIER OR PERSISTENT SNOW SHOWERS. SOME BLOWING SNOW IS POSSIBLE. * TEMPERATURES...IN THE LOWER AND MID 30S. * VISIBILITIES...VISIBILITIES WILL DROP TO A QUARTER MILE OR LESS DURING HEAVIER SNOW SHOWERS OR BRIEFLY DURING THE BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO DRY WEATHER JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR FURTHER DETAILS OR UPDATES. && $$ PAZ001>003-241730- /O.CON.KCLE.LE.Y.0004.000000T0000Z-121125T1200Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 425 AM EST SAT NOV 24 2012 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * ACCUMULATIONS...LAKE EFFECT SNOW SHOWERS WILL ACCUMULATE 1 TO 3 INCHES IN MOST AREAS TODAY WITH 4 TO 6 INCHES WHERE THE HEAVIER SNOW SHOWERS OCCUR OR WHERE SNOW SHOWERS PERSIST. THE HEAVIEST SNOW WILL LIKELY OCCUR IN EASTERN INLAND ERIE COUNTY. * TIMING...CONTINUING THROUGH TODAY WITH GRADUAL TAPERING OFF TONIGHT. * WINDS...WEST TO NORTHWEST 10 TO 20 MPH TODAY. GUSTS TO 30 MPH POSSIBLE...MAINLY NEAR THE LAKE ERIE LAKE SHORE. * IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED DURING HEAVIER OR PERSISTENT SNOW SHOWERS. SOME BLOWING SNOW IS POSSIBLE. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S EXCEPT MID 30S AT THE LAKE ERIE LAKE SHORE. * VISIBILITIES...VISIBILITIES WILL DROP TO A QUARTER MILE OR LESS DURING HEAVIER SNOW SHOWERS OR BRIEFLY DURING THE BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO DRY WEATHER JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR FURTHER DETAILS OR UPDATES. && $$
179 WWUS41 KCLE 241523 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1023 AM EST SAT NOV 24 2012 OHZ011>014-023-089-241630- /O.CAN.KCLE.LE.Y.0004.000000T0000Z-121125T0300Z/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL- ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...WARREN...ASHTABULA 1023 AM EST SAT NOV 24 2012 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE TODAY...BUT ONLY 1 TO LOCALLY 3 INCHES IS EXPECTED THROUGH THE REST OF TODAY. $$ PAZ001>003-250000- /O.CON.KCLE.LE.Y.0004.000000T0000Z-121125T1200Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 1023 AM EST SAT NOV 24 2012 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * ACCUMULATIONS....LAKE EFFECT SNOW SHOWERS WILL ACCUMULATE 1 TO 3 INCHES IN MOST AREAS TODAY WITH 4 TO 5 INCHES WHERE THE HEAVIER SNOW SHOWERS OCCUR OR WHERE SNOW SHOWERS PERSIST. * TIMING...SNOW SHOWERS WILL CONTINUE THROUGH TODAY WITH GRADUAL TAPERING OFF TONIGHT. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED DURING HEAVIER OR PERSISTENT SNOW SHOWERS. SOME BLOWING SNOW IS POSSIBLE. * TEMPERATURES...AROUND 30 DEGREES...WITH MID 30S NEAR THE LAKE. * VISIBILITIES...VISIBILITIES WILL DROP TO A QUARTER MILE OR LESS DURING HEAVIER SNOW SHOWERS OR BRIEFLY DURING THE BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO DRY WEATHER JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR FURTHER DETAILS OR UPDATES. && $$ OUDEMAN
244 WWUS41 KCLE 242037 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 337 PM EST SAT NOV 24 2012 PAZ001>003-250445- /O.EXT.KCLE.LE.Y.0004.000000T0000Z-121125T0500Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 337 PM EST SAT NOV 24 2012 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * ACCUMULATIONS....AN ADDITIONAL 1 TO LOCALLY 3 INCHES. * TIMING...SNOW SHOWERS WILL GRADUALLY TAPER OFF TONIGHT. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED DURING HEAVIER OR PERSISTENT SNOW SHOWERS. SOME BLOWING SNOW IS POSSIBLE. * TEMPERATURES...IN THE UPPER 20S. * VISIBILITIES...VISIBILITIES WILL DROP TO A QUARTER MILE OR LESS DURING HEAVIER SNOW SHOWERS OR BRIEFLY DURING THE BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO DRY WEATHER JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR FURTHER DETAILS OR UPDATES. && $$ OUDEMAN
858 WWUS41 KCLE 250145 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 845 PM EST SAT NOV 24 2012 PAZ001>003-250245- /O.CAN.KCLE.LE.Y.0004.000000T0000Z-121125T0500Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 845 PM EST SAT NOV 24 2012 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. LAKE EFFECT SNOW SHOWERS HAVE DIMINISHED TO MOSTLY JUST FLURRIES. SCATTERED SNOW SHOWERS MAY STILL OCCUR IN NORTHWEST PENNSYLVANIA OVERNIGHT BUT ONLY LOCAL ACCUMULATIONS OF AN INCH OR LESS ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Nov 23, 1:03 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Nov 23, 1:03 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
103 PM EST FRI NOV 23 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY WITH LAKE EFFECT
SNOW SHOWERS DEVELOPING OVERNIGHT INTO SATURDAY. HIGH PRESSURE
WILL BUILD INTO THE CENTRAL GREAT LAKES ON SATURDAY NIGHT. ANOTHER
WEAK LOW PRESSURE SYSTEM WILL PASS NORTH OF THE GREAT LAKES FROM
SUNDAY INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT JUST ABOUT FINISHED MOVING THROUGH THE AREA THIS
AFTERNOON. DRY SLOT PUSHED EAST INTO THE REST OF THE AREA ALLOWING
CLOUDS ASSOCIATED WITH A WRAP AROUND SURFACE TROUGH TO MOVE INTO
THE REGION. SOME LAKE EFFECT IS STARTING TO DEVELOP IN THE LEE OF
LAKE SUPERIOR AND LAKE MICHIGAN. THIS IS IN GOOD AGREEMENT WITH
THE MODELS IN INDICATING A SWATH OF MOISTURE PUSHING SOUTHEAST
INTO THE REGION. WILL GO AHEAD AND LEAVE MENTION OF DEVELOPING
RAIN/SNOW SHOWERS FOR THIS EVENING AS EXPECTED.
AN EARLY LOOK AT THE LATEST MODELS COMING IN SHOWS SOME FAIRLY
GOOD INSTABILITY OVERNIGHT TONIGHT THROUGH EARLY SUNDAY MORNING.
THE INSTABILITY APPEARS THAT IT COULD BE GOOD ENOUGH TO SUPPORT
SOME THUNDER SNOW. ONCE EVERYTHING IS IN...WILL TAKE A CLOSER LOOK
AT THIS AND DECIDE WHETHER TO ADD MENTION OF THUNDER TO THE
FORECAST.
COLDER AIR IS STILL PUSHING EAST INTO THE REGION BEHIND THE FRONT.
WARMER TEMPERATURES EAST OF THE FRONT ARE PRETTY MUCH AT THEIR
MAXIMUM NOW AND WILL BE ON THE DOWNFALL SOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
LAKE EFFECT SNOW SHOWERS WILL DEVELOP THIS EVENING AS THE UPPER
TROUGH AXIS SWINGS ACROSS THE LAKE. THIS BRINGS A DEEPER LAYER OF
MOISTURE AND LAKE TO 850MB DELTA T OF 18-19C. THE STEERING FLOW WILL
VEER ENOUGH THIS EVENING TO DISRUPT THE BANDS INITIALLY BEFORE
SETTLING INTO A WEST NORTHWEST FLOW AFTER MIDNIGHT. THIS WILL
INITIALLY FAVOR SNOW FOR AREAS CLOSER TO THE LAKE SHORE...SHIFTING TO
THE FAVORED UPSLOPE AREAS IN THE SNOW BELT AFTER MIDNIGHT. LOCAL
ACCUMULATIONS WILL GENERALLY BE TWO INCHES OR LESS IN
OHIO...WITH SOME HIGHER AMOUNTS NW PA. THERE IS SOME UNCERTAINTY IN
HOW FAST THE INITIAL WEST TO EAST BAND WILL SET UP AND HOW MUCH
SNOW MAY FALL ALONG THE SHORELINE FROM LAKE TO ERIE COUNTY.
EXPECTING THIS TO JUST BE A QUICK BURST THAT COULD DROP AN INCH OF
SNOW THIS EVENING...BUT IF A MORE ORGANIZED BAND SETS UP THEN WE
COULD SEE HIGHER AMOUNTS.
SNOW SHOWERS WILL INTENSIFY LATE TONIGHT INTO SATURDAY MORNING AS
INSTABILITY INCREASES WITH THE PASSAGE OF THE -32C COLD POOL AT
500MB. SNOW SHOWERS WILL INCREASE ACROSS THE PRIMARY SNOWBELT WITH
GENERALLY 1-3 INCHES OF SNOW EXPECTED IN NE OHIO AND 2-4 INCHES NW
PA. THE DOMINANT BAND OFF OF LAKE HURON WHICH HAD BEEN ORIENTED
INTO NEW YORK WILL ATTEMPT TO SHIFT INTO NW PA. IF THIS
HAPPENS...SNOWFALL COULD ACCUMULATE FASTER. ADVISORIES WILL
LIKELY BE NEEDED FOR AT LEAST INLAND PORTIONS OF NW PA...BUT COULD
ALSO BE NEEDED FOR ASHTABULA AND GEAUGA COUNTIES. EXPECTING THE
BULK OF THE ACCUMULATION TO HOLD OFF UNTIL LATE TONIGHT SO DECIDED
TO LET THE DAY SHIFT TAKE ANOTHER LOOK AND ISSUE ANY NECESSARY
HEADLINES.
RIDGING BUILDS OVER THE CENTRAL GREAT LAKES ON SATURDAY BOTH AT THE
SURFACE AND ALOFT WITH MOISTURE REALLY DWINDLING BY SATURDAY NIGHT.
MINOR ADDITIONAL ACCUMULATIONS WILL BE POSSIBLE BEFORE SNOW COMES TO
AN END.
LOW PRESSURE WILL APPROACH THE UPPER GREAT LAKES ON SUNDAY RESULTING
IN WARM ADVECTION OVER THE FORECAST AREA. THERE WILL BE SOME CLOUDS
BUT MODELS GENERALLY FOCUS ANY SHOWERS ALONG THE WARM FRONT TO OUR
NORTH.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
LOTS OF VARIETY REMAIN IN THE MODELS WITH THE NEXT STORM SYSTEM ON
TUESDAY. THE MODELS ARE SEEMINGLY HAVING A PROBLEM WITH THE AMOUNT
OF SOUTHERN STREAM ENERGY PHASING WITH THE NORTHERN BRANCH. THE
CONSENSUS SEEMS TO FAVOR THE UKMET MODEL WHICH IS ESSENTIALLY A
COMPROMISE BETWEEN A STRONGER STORM SYSTEM THAT GETS DRAWN
NORTHWARD INTO THE NORTHERN JET VERSUS A MORE SOUTHERN WEAKER WAVE
WHICH TAKES LONGER TO DEVELOP...PROBABLY NOT UNTIL OFF THE EAST
COAST BY WEDNESDAY.
DID NOT MAKE MANY CHANGES TO THE CURRENT LONG TERM PORTION OF THE
FORECAST...WITH THE PROBABILITY OF PRECIPITATION ABOUT 40-60
PERCENT MONDAY NIGHT INTO TUESDAY WITH RAIN AND SNOW. ASSUMING THE
SYSTEM IS WEAKER AND FARTHER SOUTH...THE BETTER CHANCE OF ALL SNOW
WOULD BE NORTHWEST OHIO WHERE THE FLOW WOULD PROBABLY REMAIN FROM
THE NORTH OR NORTHEAST BUT WAY TOO EARLY TO COMMIT TO A SPECIFIC
PRECIPITATION TYPE. PRECIPITATION AMOUNTS COULD BE LIGHT ENOUGH THAT
IT MAY NOT SNOW MUCH ANYWAY. SOME LAKE EFFECT SNOW SHOWERS COULD
LINGER ACROSS NE OH/NW PA ON WEDNESDAY INTO THURSDAY ALTHOUGH
TEMPERATURES ALOFT MAY NOT BE COLD ENOUGH BY THURSDAY AHEAD OF THE
NEXT CLIPPER TYPE LOW PRESSURE SYSTEM.
HIGH TEMPERATURES WILL BE WELL BELOW NORMAL...MOSTLY IN THE 30S TO
AROUND 40. LOWS IN THE 20S TO LOWER 30S.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
COLD FRONT NOW EXITING EAST OF THE AREA WITH A DRY/CLEAR SLOT
DIRECTLY IN ITS WAKE. WRAP AROUND CLOUDS FILLING IN FROM THE WEST
AND HAS REACHED A KCLE/KMFD LINE AT 18Z. THIS WRAP AROUND IS
PRIMARILY MVFR. EXPECT THIS TO CONTINUE TO FILL IN ACROSS THE AREA
THROUGH THE AFTERNOON AND THEN CONTINUE OVERNIGHT. 850MB TEMPS
CONTINUE TO FALL BEHIND THE COLD FRONT TO LEVELS THAT WILL GET
LAKE EFFECT SNOW DEVELOPING OFF LAKE ERIE LATE THIS AFTERNOON AND
EARLY THIS EVENING. BUFKIT FORECAST SOUNDINGS INDICATE
INSTABILITY BECOMES MODERATE FROM THE LAKE TO 850MB THIS EVENING
CONTINUING THROUGH THE NIGHT AND THROUGH MUCH OF SATURDAY. SO
EXPECT LAKE EFFECT WILL CONTINUE TO INTENSIFY OVERNIGHT AND INTO
SATURDAY AS WELL.
OUTLOOK...NON VFR SATURDAY THROUGH EARLY SUNDAY ACROSS NE OH/NW
PA IN LAKE EFFECT SNOW SHOWERS. GOOD CHANCE OF WIDESPREAD MVFR/IFR
LATE MONDAY INTO TUESDAY.
&&
.MARINE...
THE STRONG COLD FRONT WILL CROSS THE LAKE THIS MORNING AND WINDS
WILL INCREASE SIGNIFICANTLY TODAY AND VEER FROM SOUTH TO WEST
SOUTHWEST. SUSTAINED WINDS SHOULD AVERAGE 25 TO 30 KNOTS AND WOULD
NOT BE SURPRISED TO SEE AN OBSERVATION OR TWO CLOSER TO GALE FORCE
(34 KNOTS) BUT BELIEVE THE AVERAGE WIND WILL STAY JUST BELOW GALES.
OF COURSE A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT AND PROBABLY
WILL REMAIN IN EFFECT FOR THE FORESEEABLE FUTURE...AT LEAST EAST OF
CLEVELAND. HIGH PRESSURE WILL BRIEFLY BUILD IN ON SUNDAY AND THE
WIND WILL BACK TO THE SOUTHWEST...THEN THE NEXT FRONT WILL SAG
ACROSS THE LAKE ON MONDAY. THE FRONT IS NOT STRONG BUT THE WIND WILL
PROBABLY END UP MORE FROM THE NORTH AS LOW PRESSURE DEVELOPS
SOMEWHERE SOUTH AND WEST OF THE AREA. STILL NOT SURE OF THE TRACK
AND STRENGTH OF THE SURFACE LOW AND A LOT OF UNCERTAINLY ON THE
WIND/WAVES BY TUESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING UNTIL 3 AM EST SATURDAY FOR LEZ061-145>149-
165>169.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LEZ142>144-
162>164.
&&
SYNOPSIS...KEC
NEAR TERM...LOMBARDY
SHORT TERM...KEC
LONG TERM...KOSARIK
AVIATION...TK
MARINE...KOSARIKHazardous weather outlook, Nov 23, 5:18 AM EST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 518 AM EST FRI NOV 23 2012 OHZ011>014-089-PAZ001>003-241030- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 518 AM EST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT TODAY. WESTERLY WINDS WILL GUST TO BETWEEN 30 AND 40 MPH THIS AFTERNOON...WITH THE HIGHER GUSTS NEAR THE LAKESHORE. LAKE EFFECT SNOW SHOWER WILL DEVELOP THIS EVENING NEAR THE LAKE AND SHIFT INLAND OVERNIGHT. PORTIONS OF THE SNOW BELT WILL SEE UP TO 2 INCHES OF SNOW TONIGHT...WITH LOCALLY HIGHER AMOUNTS IN NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE ON SATURDAY. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED IN NORTHWEST PENNSYLVANIA WITH LESSER AMOUNTS ACROSS PORTIONS OF NORTHEAST OHIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>010-017>023-027>033-036>038-047-241030- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 518 AM EST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT TODAY. WESTERLY WINDS WILL GUST BETWEEN 30 TO 40 MPH THIS AFTERNOON...WITH THE HIGHEST WINDS EXPECTED IN NORTHWEST OHIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-241030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 518 AM EST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 9:39 PM EST | Small Craft Advisory | CLE | 13 hr | |
| Nov 23, 10:28 AM EST | Gale Warning | CLE | 18 hr | |
| Nov 23, 2:34 PM EST | Low Water Advisory | CLE | 13 hr |
Nearby
Lake Effect Snow Advisories in Ohio, 2012Lake Effect Snow Advisories in Pennsylvania, 2012Every lake effect snow advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.